Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Melbourne, FL

April 19, 2011Lake County, Florida

NWS Melbourne, FL issued this special weather statement at Apr 19, 2011, 8:56 PM EDT for Lake County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2011, 8:56 PM EDT (00:56 UTC)
Expired
Apr 19, 2011, 9:45 PM EDT
In force
49 min
Issued by
NWS Melbourne, FL

County Lake County, FL

The radar

The Tampa radar (KTBW), 119 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 0.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2011-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2011-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2183 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1010 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

694 
WWUS82 KMLB 200056
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
856 PM EDT TUE APR 19 2011

FLZ044-144-200145-
NORTHERN LAKE COUNTY-SOUTHERN LAKE COUNTY-
856 PM EDT TUE APR 19 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SMALL HAIL OVER 
LAKE COUNTY...

* UNTIL 945 PM EDT.

AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG STORM CAPABLE OF PRODUCING UP TO NICKEL SIZED HAIL FROM 
MASCOTTE TO LITTLE LAKE HARRIS...MOVING NORTH AT 10 MPH.

PERSONS OVER CENTRAL LAKE COUNTY WILL SEE POSSIBLE STRONG STORMS 
THROUGH 945 PM. MOVE TO A PLACE OF SAFETY INDOORS.

LAT...LON 2882 8193 2878 8165 2846 8182 2852 8196
      2864 8196
TIME...MOT...LOC 0055Z 201DEG 7KT 2863 8187

$$

JP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Apr 19, 2:48 PM EDT, 6 hours 8 minutes earlier.

Area forecast discussion, Apr 19, 2:48 PM EDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
248 PM EDT TUE APR 19 2011

.DISCUSSION...
TONIGHT...SURFACE RIDGE AXIS OVER CENTRAL FLORIDA WILL MOVE VERY
LITTLE. DEEP LAYER RIDGE OVER THE PENINSULA ALONG WITH SKIES
BECOMING MOSTLY CLEAR ALLOW FOR THE LOWER LAYERS TO DECOUPLE DURING
THE EVENING AND THE WIND TO BECOME LIGHT TO CALM AFTER MIDNIGHT.

WED...WEAK SURFACE RIDGING REMAINS SITUATED OVER THE AREA WITH
INLAND MOVEMENT OF THE EAST COAST SEA BREEZE BOUNDARY DURING THE
DAY. LOCAL WRF MODEL RUNS ARE SUGGESTING A LATE AFTERNOON COLLISION
OF THE EAST AND WEST COAST SEA BREEZES OCCURRING OVER THE WESTERN
LOCATIONS. ALTHOUGH DEEP LAYER MOISTURE REMAINS LIMITED...ONE CANNOT
RULE OUT AN ISOLATED SHOWER ACROSS THE FAR INTERIOR OF EAST CENTRAL
FLORIDA BUT WILL NOT CARRY MORE THAN 10 PERCENT POPS JUST YET. SEA
BREEZE COMPONENT TO THE WINDS WILL PUSH THEM TO AROUND 15 MPH AT THE
COAST.  MIDDLE 80S ALONG THE COAST AND UPPER 80S TO NEAR 90 DEGREES
ACROSS THE INTERIOR.

THU...LOW LEVEL RIDGE AXIS IS FORECAST TO REMAIN ACROSS THE AREA
WITH FLAT RIDGE ALOFT EXTENDING FROM THE GULF OF MEXICO TO CENTRAL
FLORIDA.  THE MODELS SHOW SOME DRIER AIR ADVECTING IN AS THE LOW
LEVEL EAST FLOW TAPS SUBSIDENT AIR OVER THE ATLANTIC. PRECIPITABLE
WATER VALUES ARE PROGGED BELOW AN INCH...EXCEPT POSSIBLY A LITTLE
ABOVE AN INCH IN THE NORTH. DUE TO THE DEEP LAYER RIDGING...WILL
MAINTAIN A DRY FORECAST. A MODERATING SEA BREEZE WILL KEEP COASTAL
SECTIONS FROM GETTING AS HOT AS THE INTERIOR... WHERE READINGS
SHOULD TOP OUT AROUND 90.

FRI-TUE (PREVIOUS DISCUSSION)...PERIODS OF TROUGHING OVER THE
CENTRAL CONUS WILL PROMOTE THE MID/UPPER RIDGE TO AMPLIFY ACROSS THE
FLORIDA PENINSULA AND WESTERN ATLANTIC. AT THE SURFACE HIGH PRESSURE
WILL BE REINFORCED OVER THE WESTERN ATLANTIC AS FRONTAL BOUNDARIES
STAY NORTH OF THE AREA AND ONSHORE FLOW CONTINUES. LATEST MEDIUM
RANGE GUIDANCE FROM THE GFS TRIES TO SQUEEZE OUT SOME QPF EARLY NEXT
WEEK BUT WOULD LIKE TO SEE MORE MODEL CONSISTENCY BEFORE INTRODUCING
A SMALL THREAT OF POPS INTO THE ZONES/GRIDS. DEEP EASTERLY FLOW MAY
ALLOW FOR AN ISOLATED SHOWER HERE AND THERE AROUND THE DAILY SEA
BREEZE REGIME BUT CONFIDENCE AND LOCATION THIS FAR OUT WILL NOT
ALLOW FOR ADDITION OF POPS INTO THE FORECAST. TEMPERATURES WILL
CONTINUE ABOVE CLIMO  WITH VALUES GENERALLY WELL INTO THE 80S TO
AROUND 90 DEGREES SPOTS INLAND. OVERNIGHT LOWS MAINLY IN THE 60S.

&&

.AVIATION...TEMPO MVFR OVER THE FAR INTERIOR SECTIONS THIS AFTERNOON
AND EARLY EVENING IN/NEAR ANY SHOWERS/STORMS THAT FORM. VFR 02Z-10Z.
PATCHY MIST/FOG TOWARD SUNRISE WED. LIGHT TO CALM WINDS AFTER
MIDNIGHT.

&&

.MARINE...
TONIGHT-WED...WIND FLOW MAINLY ESE/SE WITH HIGH PRESSURE RIDGE
AXIS ACROSS THE AREA. SPEEDS MAY REACH 15 KNOTS OVERNIGHT. SEAS 2-3
FEET NEAR SHORE AND UP TO 5 FEET WELL OFFSHORE IN A 2 FOOT LONG
PERIOD EASTERLY SWELL.

THU...HIGH PRESSURE RIDGE ACROSS THE WATERS SHOULD WEAKEN WITH
ONSHORE WIND SPEEDS 10 KNOTS OR LESS...EXCEPT IN THE AFTERNOON
SEA BREEZE NEAR THE COAST.

FRI...STRONGER HIGH PRESSURE IS FORECAST TO PUSH OFF THE EASTERN
SEABOARD BEHIND FRONTAL BOUNDARY...THAT STAYS TO OUR NORTH AND
WEAKENS. A SLOWLY TIGHTENING GRADIENT MAY BOOST ONSHORE WINDS TO
10-15 KNOTS.

WEEKEND...A LONG FETCH OF ONSHORE FLOW WILL SET UP AS HIGH PRESSURE
CENTER SHIFTS WELL OFFSHORE THE MID ATLANTIC COAST WITH TRAILING
RIDGE AXIS EXTENDING INTO SOUTH GEORGIA OR NORTH FLORIDA. SPEEDS
WILL LIKELY INCREASE TO 15 KNOTS WITH A PERIOD OF 15-20 KNOTS ALSO
POSSIBLE (DEPENDING ON THE EVOLUTION OF AN EASTERLY WAVE APPROACHING
THE BAHAMAS). THE LONG FETCH AND INCREASED WINDS WILL LIKELY
GENERATE A FRESH 9-10 SECOND SWELL WITH SEAS BUILDING TO AROUND 6
FEET.

&&

.FIRE WEATHER...
WED-WEEKEND...WITH DEEP LAYER RIDGE ACROSS THE REGION PROMOTING A
DRIER REGIME AND ABOVE NORMAL TEMPERATURES...SOME INTERIOR SPOTS
COULD SEE A FEW HOURS OF RH A LITTLE BELOW 35 PERCENT THU-FRI.
WINDS ARE FORECAST BELOW 15 MPH AND ERC VALUES BELOW 35...SO NO
WATCHES/WARNINGS ARE ANTICIPATED.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  68  86  64  86 /  10  10  10  10
MCO  67  91  66  89 /  10  10  10  10
MLB  70  86  68  87 /  10  10  10  10
VRB  69  85  67  86 /  10  10  10  10
LEE  68  90  66  89 /  10  10  10  10
SFB  68  91  67  90 /  10  10  10  10
ORL  69  90  68  89 /  10  10  10  10
FPR  69  85  67  85 /  10  10  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...WIMMER
LONG TERM....LASCODY
Hazardous weather outlook, Apr 19, 11:40 AM EDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1140 AM EDT TUE APR 19 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-192345-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1140 AM EDT TUE APR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...THUNDERSTORM IMPACT...

MOISTURE REMAINS LIMITED OVER THE AREA. THERE IS A SLIGHT CHANCE OF
STORMS THIS AFTERNOON AS SEA AND LAKE BREEZE BOUNDARIES INTERACT.
STORM CHANCES WILL START AROUND LAKE OKEECHOBEE EARLY IN THE
AFTERNOON...THEN SHIFT NORTHWARD ALONG THE KISSIMMEE RIVER...
POSSIBLY REACHING INTO LAKE COUNTY LATE IN THE DAY AS THE EAST AND
WEST COAST SEA BREEZE BOUNDARIES COLLIDE. CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS WILL BE THE MAIN THREAT WITH ANY STORMS THAT
FORM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SLOWLY BUILDING LONG PERIOD OCEAN SWELL WILL INCREASE THE RIP
CURRENT DANGER FROM MID WEEK THROUGH NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF STORMS
INITIATE THIS AFTERNOON.

LASCODY/GLITTO

In the hours before

Local storm report, Apr 19, 6:12 PM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
612 PM EDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     HAIL             5 ESE ORLANDO INTERNATI 28.39N 81.24W
04/19/2011  E0.88 INCH       ORANGE             FL   PUBLIC

            REPORT FRPM SWEET MAMAS ON NARCOOSSEE ROAD.

&&

FXD
Local storm report, Apr 19, 6:25 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
625 PM EDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     WILDFIRE         11 NW INDIANTOWN        27.13N 80.62W
04/19/2011                   MARTIN             FL   FIRE DEPT/RESCUE

            LIGHTNING INITIATED FIRE AT APPROXIMATELY 145 PM ON 4/18
            HAS GROWN TO 760 ACRES OVER TWO DAYS. NOT YET FULLY
            CONTAINED.

&&

JP
Special weather statement, Apr 19, 8:56 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
856 PM EDT TUE APR 19 2011

FLZ044-144-200145-
NORTHERN LAKE COUNTY-SOUTHERN LAKE COUNTY-
856 PM EDT TUE APR 19 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SMALL HAIL OVER
LAKE COUNTY...

* UNTIL 945 PM EDT.

AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM CAPABLE OF PRODUCING UP TO NICKEL SIZED HAIL FROM
MASCOTTE TO LITTLE LAKE HARRIS...MOVING NORTH AT 10 MPH.

PERSONS OVER CENTRAL LAKE COUNTY WILL SEE POSSIBLE STRONG STORMS
THROUGH 945 PM. MOVE TO A PLACE OF SAFETY INDOORS.

LAT...LON 2882 8193 2878 8165 2846 8182 2852 8196
      2864 8196
TIME...MOT...LOC 0055Z 201DEG 7KT 2863 8187

JP

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 6:35 PM EDTSpecial Weather StatementMLBLake40 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.